Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 26, 2011, 4:56 PM EDT for Albany County, Greene County, Schoharie County, New York. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 4:56 PM EDT (20:56 UTC)
- Expired
- May 26, 2011, 5:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Albany County, NY, Greene County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 30 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:05 PM EDT | HAIL 0.75 | Gilboa, NY | NYPA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:16 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
152
WUUS51 KALY 262056
SVRALY
NYC001-039-095-262145-
/O.NEW.KALY.SV.W.0024.110526T2056Z-110526T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
456 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SOUTHWESTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
NORTHWESTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 545 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GILBOA...OR 10 MILES NORTHEAST OF ROXBURY...AND MOVING NORTHEAST AT
35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BREAKABEEN BY 505 PM EDT...
LIVINGSTONVILLE BY 510 PM EDT...
MIDDLEBURGH AND PRESTON HOLLOW BY 515 PM EDT...
SCHOHARIE BY 525 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.
&&
LAT...LON 4267 7441 4271 7419 4252 7406 4237 7429
4237 7436 4235 7445 4241 7461 4243 7464
4248 7467
TIME...MOT...LOC 2056Z 231DEG 32KT 4243 7446
$$
ROK1 follow-up statement
335
WWUS51 KALY 262136
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT THU MAY 26 2011
NYC039-262146-
/O.CAN.KALY.SV.W.0024.000000T0000Z-110526T2145Z/
GREENE NY-
536 PM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENE COUNTY IS
CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.
LAT...LON 4243 7426 4245 7436 4250 7443 4255 7446
4267 7441 4271 7419 4252 7406
TIME...MOT...LOC 2136Z 235DEG 22KT 4254 7422
$$
NYC001-095-262145-
/O.CON.KALY.SV.W.0024.000000T0000Z-110526T2145Z/
SCHOHARIE NY-ALBANY NY-
536 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN ALBANY AND EAST CENTRAL SCHOHARIE COUNTIES...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HAWVERSVILLE...OR 16 MILES SOUTHEAST OF COBLESKILL...
MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTH BERNE...WEST BERNE...SNYDERS CORNERS AND 7 MILES SOUTHEAST OF
GALLUPVILLE BY 545 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.
&&
LAT...LON 4243 7426 4245 7436 4250 7443 4255 7446
4267 7441 4271 7419 4252 7406
TIME...MOT...LOC 2136Z 235DEG 22KT 4254 7422
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:47 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 26, 3:47 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 347 PM EDT THU MAY 26 2011 .SYNOPSIS... A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO SATURDAY. AN UPPER LEVEL RIDGE WILL LIKELY BUILD IN SUNDAY INTO MONDAY BRINGING EVEN WARMER TEMPERATURES...BUT WITH A LOWER PROBABILITY OF SHOWERS AND THUNDERSTORMS HEADING INTO MEMORIAL DAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 345 PM...TORNADO WATCH 382 CONTINUES ACROSS MUCH OF EAST CENTRAL NEW YORK...EXCLUDING COLUMBIA AND DUTCHESS COUNTIES AT THIS TIME. AREAS OF CONVECTION HAVE DEVELOPED...MAINLY FOCUSED ACROSS THE HIGHER TERRAIN AND NEAR LAKE BREEZE BOUNDARIES AS LARGE SCALE ASCENT REMAINS RATHER WEAK. HOWEVER...THESE SUBTLE SURFACE FEATURES COMBINED WITH ROBUST INSTABILITY OF 1500-3000 AND DEEP LAYER 0-6 KM SHEAR OF 35 TO 45 KT WILL LEAD TO A SEVERE WEATHER THREAT AS COVERAGE OF STORMS CONTINUE TO EXPAND. INITIALLY CONVECTION WILL AFFECT MAINLY THE ADIRONDACKS INTO THE WESTERN MOHAWK VALLEY...ALTHOUGH HRRR SHOWING THE POTENTIAL FOR ADDITIONAL STORMS TO DEVELOP ACROSS SOUTHERN NY/NORTHERN PA AND POSSIBLY CONSOLIDATE INTO A QUASI-LINEAR CONVECTIVE SYSTEM. THIS WOULD EVENTUALLY SUPPORT SEVERE CONVECTION REACHING THE CAPITAL REGION AND POINTS EAST LATER THIS EVENING. UNTIL THEN...DISCRETE CELLS WITH SUPERCELL AND BOWING STRUCTURES WILL BE LIKELY. SHEAR IS STRONG ENOUGH TO SUPPORT ROTATING STORMS WITH ISOLATED TORNADOES POSSIBLE. WILL HAVE TO WATCH FOR HEAVY RAINFALL ASSOCIATED WITH TRAINING CELLS FOR POTENTIAL ISOLATED FLASH FLOODING AS WELL...ALTHOUGH THE SEVERE THREAT WILL BE MORE UBIQUITOUS INTO THIS EVENING. CONVECTION SHOULD EVENTUALLY START TO WEAKEN LATER THIS EVENING WITH LOSS OF HEATING...BUT THIS PROCESS COULD BE GRADUAL. ALSO...THE MODE EVOLUTION WILL NEED TO BE MONITORED FOR POTENTIAL ADDITIONAL SEVERE/TORNADO WATCH SOUTH AND EAST OF THE CURRENT WATCH AREA. COVERAGE SHOULD ALSO DIMINISH BY AROUND MIDNIGHT AS FORCING FROM SUBTLE SURFACE FEATURES WEAKEN IN THE ABSENCE OF LARGE SCALE ASCENT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 345 PM...ANOTHER ACTIVE CONVECTIVE DAY SHAPING UP ACROSS MUCH OF THE AREA...ALTHOUGH IT APPEARS THE THREAT AREA WILL SHIFT A BIT FARTHER SOUTH AND EAST THAN THURSDAY...WITH THE MOHAWK VALLEY...SARATOGA AND CAPITAL REGION EXPECTED TO BE TARGETED. THE REASON IS 12Z GUIDANCE SHOWING THE OLD FRONTAL BOUNDARY INITIALLY ACROSS NORTHERN NEW YORK TO ACTUALLY SHIFT A BIT SOUTHWARD INTO THE CENTRAL AND MAYBE EVEN SOUTHERN ADIRONDACKS. THIS WILL LIMIT THE INSTABILITY FOR AREAS NORTH AND WEST OF THE MOHAWK VALLEY...BUT AREAS SOUTH AND EAST SHOULD SEE APPRECIABLE INSTABILITY DEVELOPING AS THE OVERALL AIR MASS WILL NOT CHANGE MUCH SOUTH OF THE FRONT. FORECAST SBCAPE COULD RANGE FROM 1500-3000 J/KG. THE NAM HAS POCKETS OF HIGHER VALUES OF CAPE BUT SURFACE DEWPOINTS IN THE MODELS SEEM OVERDONE. NONETHELESS...THERE WILL BE SUFFICIENT SBCAPE IN THE WARM SECTOR ALONG WITH 0-6 KM SHEAR OF 35-45 KT. SYNOPTICALLY WE WILL BE NEAR THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET ACROSS QUEBEC...AND THERE WILL BE LARGE SCALE ASCENT AHEAD OF THE UPPER LEVEL TROF MOVING EAST FROM THE OHIO VALLEY. THE UPPER TROF WILL BE GETTING SHEARED AS IS ENCOUNTERS A BUILDING RIDGE ALONG THE EAST COAST...BUT THERE SHOULD BE SUFFICIENT FORCING TO FIRE CONVECTION. CONVECTIVE MODE COULD BE SUPERCELLS AND BOWS AGAIN GIVEN INSTABILITY/SHEAR PARAMETERS. WILL CONTINUE TO MENTION CHANCE FOR SEVERE STORMS IN HWO. PWATS REMAIN ABOVE NORMAL...WITH SOME HEAVY DOWNPOURS EXPECTED WITHIN CONVECTION. A LOT DEPENDS ON OVERALL EVOLUTION OF CONVECTION FRIDAY AFTERNOON INTO THE EVENING...WHICH IS UNCERTAIN AT THIS TIME...BUT GUIDANCE SUGGESTING A DIMINISHING TREND AT LEAST TOWARDS LATE EVENING. WILL MAINTAIN MAINLY CHANCE POPS OVERNIGHT INTO EARLY SATURDAY MORNING. ON SATURDAY...GUIDANCE SUGGESTING THE FRONT WILL PUSH BACK NORTHWARD AS A WARM FRONT. STILL WARM...HUMID AND RELATIVELY UNSTABLE AIR MASS WILL EXIST SO ANY FORCING WILL BE SUBTLE AND TIED TO REMNANT OUTFLOW BOUNDARIES OR TERRAIN HEATING DIFFERENTIALS. WILL MENTION SLIGHT CHANCE POPS ACROSS SOUTHEAST AREAS WITH CHANCE FROM THE HUDSON VALLEY NORTH AND WEST. INSTABILITY MAY NOT BE AS ROBUST THOUGH...AS HEIGHTS ALOFT WILL BE RISING AND THERE COULD BE A CAP DEVELOPING. && .LONG TERM /SUNDAY THROUGH THURSDAY/... HAVE GONE MOSTLY WITH HPC GUIDANCE. HPC HAS REGION AT EASTERN END OF WARM FRONT EXTENDING FROM SFC LOW NEAR THE IA/WI/IL BORDER. GFS BRINGS THETAE VALUES APPROACHING 350 DEG K INTO CENTRAL NEW YORK SUNDAY AFTERNOON...BUT ECMWF MORE CONSERVATIVE WITH VALUES OF 335. SFC BASED CAPES APPROACH 2000 J/KG JUST SOUTH OF FCST AREA SUNDAY...EXCEED 2300 J/KG IN NORTHWESTERN CT MONDAY...AND EXCEED 3500 J/KG JUST WEST OF HERKIMER CO ON TUESDAY. FRONTAL BOUNDARY STALLS NORTH OF THE REGION SUNDAY NIGHT WITH REGION IN THE WARM SECTOR ASSOCIATED WITH BERMUDA HIGH MOVING FROM THE SOUTHEASTERN STATES INTO THE ATLANTIC UNTIL WEDNESDAY WHEN A LOW MOVING ACROSS EASTERN CANADA AND A HIGH MOVING ACROSS THE UPPER MISSISSIPPI VALLEY BRING A COLD FRONT THROUGH THE REGION. THERE IS SLIGHT DISAGREEMENT BETWEEN THE GFS AND THE ECMWF WITH THE GFS BEING A BIT LATER ON THE FRONTAL PASSAGE. HAVE GONE TO A MORE GENERIC DIURNAL/UNSTABLE APPROACH FOR POPS...WITH NO POP/SLIGHT CHC DURING THE LATE NIGHT AND EARLY MORNING HOURS TO CHANCE POPS DURING THE AFTERNOONS CHARACTERISTIC OF AN UNSTABLE AIR MASS. DUE TO VERY HIGH PWAT VALUES...MOSTLY AROUND 1.5 INCHES...HAVE GONE TO MODERATE SHOWER INTENSITY THRU THE PERIOD. HUMIDITY GETS OPPRESSIVE DURING THE AFTERNOON HOURS STARTING MONDAY...APPARENT TEMPS APPROACH 90 MONDAY AND TUESDAY BEFORE THE FRONTAL PASSAGE PROVIDES RELIEF FOR WEDNESDAY. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... A WARM FRONT WILL MOVE NORTHWARD TOWARDS THE ST LAWRENCE RIVER VALLEY TODAY. THE BOUNDARY WILL BECOME STATIONARY WITH A SERIES OF DISTURBANCES MOVING ALONG IT PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY NORTH OF THE MOHAWK VALLEY AND WEST OF KGFL. VFR CONDITIONS EXPECTED TO PREVAIL AT THE TAF SITES THROUGH THE DAYLIGHT HOURS. THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE NORTH AND WEST OF KGFL...WITH SHOWER AND THUNDERSTORM ACTIVITY LESS LIKELY AT THE TAF SITES. WE WILL CONTINUE A VCSH AT KGFL FOR LATER THIS AFTERNOON AND FOR BOTH KGFL AND KALB THIS EVENING. THE LATEST HRRR SUGGESTS A MCS MAY AFFECT THE REGION THIS EVENING. WILL BACK OFF ON THE PRECIP FOR LATER TONIGHT BUT EXPECT MVFR OR EVEN IFR MAY RESULT IN FOG AND MIST. WILL KEEP THE MORNING DRY AT THIS TIME WITH A SCT040CB LATER IN THE MORNING AS SOLAR HEATING CAUSES CU BUILDUPS STARTING AROUND 15Z. SOUTHERLY WINDS WILL INCREASE FROM THE S/SE AT 10-15 KTS WITH GUSTS IN THE 20-25 KT RANGE...ESPECIALLY AT KALB. THEY WILL BECOME LIGHT AT 5 KTS OR LESS AFTER 06Z...THEN PICK UP AGAIN AFTER 12Z TO AROUND 8 TO 10 KTS. OUTLOOK... FRI-SUN...VFR/MVFR. ISOLATED TO SCATTERED -SHRA/TSRA MOSTLY AFTERNOONS AND EVES WITH PATCHY FOG DURING THE LATE NIGHTS. MON...VFR...NO SIG WX. && .FIRE WEATHER... A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO SATURDAY. THE AREA FOR THE BEST POTENTIAL FOR SEEING MULTIPLE ROUNDS OF WETTING RAINFALL APPEARS TO BE FROM THE MOHAWK VALLEY NORTHWARD TO THE ADIRONDACKS. EVEN AREAS TO THE SOUTHEAST COULD SEE SOME APPRECIABLE RAINFALL ASSOCIATED WITH THUNDERSTORMS FROM TONIGHT THROUGH SATURDAY. && .HYDROLOGY... SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE ALBANY HYDRO SERVICE AREA THE NEXT FEW DAYS...AS A WARM FRONT BECOMES STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND. MULTIPLE DISTURBANCES MOVING ALONG THE BOUNDARY WILL FOCUS THE SHOWERS AND THUNDERSTORMS. THE MOHAWK RIVER VALLEY NORTHWARD INTO THE ADIRONDACKS COULD RECEIVE MULTIPLE INCHES OF RAINFALL INTO SATURDAY. THUNDERSTORMS MAY TRAIN OVER THE SAME AREAS TODAY INTO SATURDAY. PRECIPITABLE WATER AMOUNTS WILL BE WELL ABOVE NORMAL...SO THERE IS A POTENTIAL FOR HEAVY DOWNPOURS WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED LOW LYING AREAS WITH EVEN ISOLATED FLASH FLOODING POSSIBLE. HOWEVER...THE THREAT AREA IS STILL SOMEWHAT UNCERTAIN...AND THE POTENTIAL FOR WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS TIME. RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS. HOT AND DRIER WEATHER MAY MOVE INTO THE REGION AS EARLY AS SUNDAY....WHICH WILL ALLOW ANY ELEVATED FLOWS TO DECREASE THROUGH THE MEMORIAL DAY WEEKEND. FLOODING ON LAKE CHAMPLAIN WILL CONTINUE THROUGH THE HOLIDAY WEEKEND. PLEASE REFER TO WARNINGS AND STATEMENTS FROM OUR OFFICE IN BURLINGTON VERMONT FOR DETAILS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...JPV NEAR TERM...JPV SHORT TERM...JPV LONG TERM...RCK AVIATION...RCK FIRE WEATHER...JPV HYDROLOGY...RCK/JPV
Hazardous weather outlook, May 26, 4:07 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 407 PM EDT THU MAY 26 2011 NYZ032-033-038>043-047>054-058-059-063-064-082>084-271100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 407 PM EDT THU MAY 26 2011 ...TORNADO WATCH 382 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ALONG A WARM FRONT...THAT WILL BECOME STATIONARY NEAR THE SAINT LAWRENCE RIVER VALLEY. THE MAIN THREATS WILL BE DAMAGING WINDS OF 58 MPH OR GREATER...HAIL STONES GREATER THAN OR EQUAL TO ONE INCH IN DIAMETER...ISOLATED TORNADOES...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THUNDERSTORMS...WHICH MAY YIELD POOR DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD. THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING ALONG A FRONTAL BOUNDARY OVER NORTHERN NEW YORK THAT WILL SLOWLY SHIFT SOUTHWARD. THE MAIN THREATS WILL BE HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD. THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 30 TO 40 MPH. THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH THE MEMORIAL DAY WEEKEND...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY STILL BE STRONG TO SEVERE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTES...ALBANY...FULTON...GREENE...HAMILTON...HERKIMER... MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE... ULSTER...WARREN AND WASHINGTON COUNTIES. CTZ001-013-MAZ001-025-NYZ060-061-065-066-VTZ013>015-271100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 407 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...COLUMBIA AND DUTCHESS COUNTIES IN EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING IN A WARM AND HUMID AIR MASS THAT HAS MOVED INTO THE REGION. THE MAIN THREATS WILL BE DAMAGING WINDS OF 58 MPH OR GREATER...HAIL STONES GREATER THAN OR EQUAL TO ONE INCH IN DIAMETER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THUNDERSTORMS...WHICH MAY YIELD POOR DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD. THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING ALONG A FRONTAL BOUNDARY OVER NORTHERN NEW YORK THAT WILL SLOWLY SHIFT SOUTHWARD. THE MAIN THREATS WILL BE HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD. THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 30 TO 40 MPH. THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH THE MEMORIAL DAY WEEKEND...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY STILL BE STRONG TO SEVERE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, May 26, 4:33 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
433 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL CARLISLE 42.76N 74.45W
05/26/2011 E0.75 INCH SCHOHARIE NY PUBLIC
&&
JPVSpecial weather statement, May 26, 4:41 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
441 PM EDT THU MAY 26 2011
NYZ040-041-048>050-262115-
MONTGOMERY NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
441 PM EDT THU MAY 26 2011
...A STRONG THUNDERSTORM IN
EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
NORTHERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SOUTHWEST AND CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH. THIS STORM WAS LOCATED NEAR GLENVILLE...OR ABOUT 7
MILES EAST OF AMSTERDAM...AND MOVING NORTHEAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
MILTON...BALLSTON SPA AND ROCK CITY FALLS BY 455 PM EDT
SARATOGA SPRINGS BY 505 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.
LAT...LON 4290 7416 4324 7378 4323 7376 4325 7373
4327 7374 4315 7358 4313 7359 4310 7357
4307 7358 4284 7406
TIME...MOT...LOC 2041Z 229DEG 34KT 4294 7401Special weather statement, May 26, 4:45 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 445 PM EDT THU MAY 26 2011 NYZ047-048-051-052-262115- SCHOHARIE NY-WESTERN SCHENECTADY NY-WESTERN ALBANY NY- EASTERN ALBANY NY- 445 PM EDT THU MAY 26 2011 ...A STRONG THUNDERSTORM IN SOUTHERN AND EASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... WESTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... NORTHWEST ALBANY COUNTY IN EAST CENTRAL NEW YORK... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL. THIS STORM WAS LOCATED NEAR NORTH BLENHEIM...OR ABOUT 12 MILES NORTH OF ROXBURY...AND MOVING NORTHEAST AT 55 MPH. THE THUNDERSTORM WILL BE NEAR... BREAKABEEN AND 7 MILES NORTHWEST OF LIVINGSTONVILLE BY 450 PM EDT MIDDLEBURGH BY 455 PM EDT SCHOHARIE BY 500 PM EDT 6 MILES NORTHWEST OF BERNE BY 505 PM EDT DUANESBURG...DELANSON AND 6 MILES NORTHWEST OF ALTAMONT BY 510 PM EDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4283 7419 4270 7395 4235 7446 4246 7461 TIME...MOT...LOC 2045Z 222DEG 47KT 4250 7444
Special weather statement, May 26, 4:45 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
445 PM EDT THU MAY 26 2011
NYZ033-042-262115-
HAMILTON NY-NORTHERN WARREN NY-
445 PM EDT THU MAY 26 2011
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED
9 MILES WEST OF NORTH CREEK...OR ABOUT 8 MILES SOUTHEAST OF INDIAN
LAKE...AND MOVING NORTHEAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
CHRISTIAN HILL AND NORTH RIVER BY 450 PM EDT
NORTHWEST OF BYRNES CORNERS BY 455 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.
LAT...LON 4381 7411 4381 7407 4380 7404 4378 7404
4377 7405 4375 7405 4376 7394 4376 7388
4351 7413 4365 7435 4383 7415
TIME...MOT...LOC 2045Z 225DEG 35KT 4373 7412
JPVLocal storm report, May 26, 4:52 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL LAKE EATON CAMPGROUND 43.99N 74.47W
05/26/2011 E1.75 INCH HAMILTON NY PARK/FOREST SRVC
0430 PM HAIL LONG LAKE 43.97N 74.42W
05/26/2011 M1.25 INCH HAMILTON NY PUBLIC
0447 PM HAIL NORTH BLENHEIM 42.47N 74.44W
05/26/2011 M0.75 INCH SCHOHARIE NY TRAINED SPOTTER
&&Special weather statement, May 26, 4:53 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
453 PM EDT THU MAY 26 2011
NYZ032-262115-
NORTHERN HERKIMER NY-
453 PM EDT THU MAY 26 2011
...A STRONG THUNDERSTORM IN
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND PENNY SIZE
HAIL...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. THIS
STORM WAS LOCATED NEAR MCKEEVER...OR ABOUT 9 MILES SOUTHWEST OF OLD
FORGE...AND MOVING NORTHEAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
NICKS LAKE CAMPGROUND BY 500 PM EDT
OLD FORGE BY 505 PM EDT
ALGER ISLAND PUBLIC CAMPGROUND BY 510 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.
LAT...LON 4384 7483 4367 7481 4352 7510 4354 7511
4367 7512
TIME...MOT...LOC 2052Z 239DEG 33KT 4365 7508
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:35 PM EDT | Special Weather Statement | ALY | Warren | 25 min |
| May 26, 3:31 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 59 min |
| May 26, 3:38 PM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| May 26, 3:47 PM EDT | Special Weather Statement | ALY | Montgomery, Schenectady | 43 min |
| May 26, 4:14 PM EDT | Special Weather Statement | ALY | Montgomery | 46 min |
| May 26, 4:25 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 35 min |
| May 26, 4:28 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 31 min |
| May 26, 4:41 PM EDT | Special Weather Statement | ALY | Saratoga | 34 min |
| May 26, 4:45 PM EDT | Special Weather Statement | ALY | Warren | 30 min |
| May 26, 4:53 PM EDT | Special Weather Statement | ALY | Herkimer | 22 min |
| May 26, 4:57 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 48 min |
| May 26, 5:11 PM EDT | Tornado Warning | ALY | Hamilton | 19 min |
| May 26, 5:16 PM EDT | Special Weather Statement | ALY | Herkimer | 29 min |
| May 26, 5:23 PM EDT | Special Weather Statement | ALY | Warren | 37 min |
| May 26, 5:28 PM EDT | Special Weather Statement | ALY | Warren | 47 min |
| May 26, 5:29 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer, Warren | 61 min |
| May 26, 5:39 PM EDT | Special Weather Statement | ALY | Saratoga | 36 min |
| May 26, 5:58 PM EDT | Special Weather Statement | ALY | Saratoga | 47 min |
| May 26, 6:05 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga, Warren, Washington | 40 min |
| May 26, 6:15 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 45 min |
| May 26, 6:16 PM EDT | Special Weather Statement | ALY | Greene | 44 min |
| May 26, 6:30 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer, Warren | 60 min |
| May 26, 6:37 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 38 min |
| May 26, 6:49 PM EDT | Special Weather Statement | ALY | Fulton | 26 min |
| May 26, 6:51 PM EDT | Special Weather Statement | ALY | Fulton | 24 min |
| May 26, 6:54 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 66 min |
| May 26, 7:12 PM EDT | Special Weather Statement | ALY | Montgomery | 33 min |
| May 26, 7:53 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Saratoga, Warren, Washington | 82 min |
| May 26, 7:59 PM EDT | Special Weather Statement | ALY | Herkimer | 46 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.